Alert archive / Georgia / Wind Advisories in 2024

Wind Advisory 15, NWS Tallahassee, FL

December 10, 20245 counties in Florida; 26 counties in Georgia; Dale County, Henry County, Houston County, Alabama

NWS Tallahassee, FL issued this wind advisory at Dec 10, 2024, 1:48 PM CST for 5 counties in Florida; 26 counties in Georgia; Dale County, Henry County, Houston County, Alabama. It took effect at Dec 11, 2024, 4:00 AM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 10, 2024, 1:48 PM CST (19:48 UTC)
In effect from
Dec 11, 2024, 4:00 AM CST
Expired
Dec 11, 2024, 3:00 PM CST
In force
11 hr
Issued by
NWS Tallahassee, FL
All 34 counties

Dale County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Franklin County, FL, Gulf County, FL, Jackson County, FL, Walton County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 88 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

797 
WWUS72 KTAE 101948
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
248 PM EST Tue Dec 10 2024

FLZ108-112-114-110400-
/O.NEW.KTAE.WI.Y.0015.241211T1000Z-241211T2100Z/
South Walton-Coastal Bay-Coastal Gulf-
Including the cities of White City, Overstreet, Turquoise Beach,
Saint Joe Beach, Bunker, Point Washington, Southport, Magnolia
Beach, Odena, Freeport, Santa Rosa Beach, Cairo, Callaway,
Sandestin, Portland, Beacon Hill, Vicksburg, Panama City, Oak
Grove, Port St. Joe, and Lynn Haven
248 PM EST Tue Dec 10 2024 /148 PM CST Tue Dec 10 2024/

...WIND ADVISORY IN EFFECT FROM 5 AM EST /4 AM CST/ TO 4 PM EST /3 
PM CST/ WEDNESDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Bay, Coastal Gulf, and South Walton Counties.

* WHEN...From 5 AM EST /4 AM CST/ to 4 PM EST /3 PM CST/ Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

IG3
4 follow-up statements
132 
WWUS72 KTAE 110227
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
927 PM EST Tue Dec 10 2024

FLZ108-112-114-112100-
/O.CON.KTAE.WI.Y.0015.241211T1000Z-241211T2100Z/
South Walton-Coastal Bay-Coastal Gulf-
Including the cities of Sandestin, Santa Rosa Beach, 
Turquoise Beach, Bunker, Freeport, Point Washington, Portland, 
Panama City, Callaway, Cairo, Lynn Haven, Southport, Vicksburg, 
Magnolia Beach, Oak Grove, Odena, Port St. Joe, White City, 
Beacon Hill, Overstreet, and Saint Joe Beach
927 PM EST Tue Dec 10 2024 /827 PM CST Tue Dec 10 2024/

...WIND ADVISORY IN EFFECT FROM 4 AM CST  /5 AM EST/ TO 3 PM CST 
/4 PM EST/ WEDNESDAY...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Coastal Bay, Coastal Gulf, and South Walton Counties.

* WHEN...From 5 AM EST /4 AM CST/ to 4 PM EST /3 PM CST/ 
  Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
525 
WWUS72 KTAE 111354
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
854 AM EST Wed Dec 11 2024

FLZ115-112100-
/O.EXA.KTAE.WI.Y.0015.000000T0000Z-241211T2100Z/
Coastal Franklin-
Including the cities of Creels, Hays Place, Apalachicola,
Apalachicola Airport, High Bluff, Bay City, and Tilton
854 AM EST Wed Dec 11 2024

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Coastal Franklin County.

* WHEN...Until 4 PM EST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

FLZ108-112-114-112100-
/O.CON.KTAE.WI.Y.0015.000000T0000Z-241211T2100Z/
South Walton-Coastal Bay-Coastal Gulf-
Including the cities of Santa Rosa Beach, Portland, Lynn Haven,
Saint Joe Beach, Sandestin, Turquoise Beach, Overstreet, Panama
City, Magnolia Beach, Bunker, Freeport, Cairo, Odena, Oak Grove,
Southport, Beacon Hill, Callaway, Vicksburg, Port St. Joe, Point
Washington, and White City
854 AM EST Wed Dec 11 2024 /754 AM CST Wed Dec 11 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS 
AFTERNOON...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Coastal Bay, Coastal Gulf, and South Walton Counties.

* WHEN...Until 4 PM EST /3 PM CST/ this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
092 
WWUS72 KTAE 111545
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
1045 AM EST Wed Dec 11 2024

ALZ066-067-069-FLZ011-GAZ120>131-142>148-155>161-112100-
/O.EXA.KTAE.WI.Y.0015.000000T0000Z-241211T2100Z/
Dale-Henry-Houston-Jackson-Quitman-Clay-Randolph-Calhoun-Terrell-
Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin-Early-Miller-Baker-
Mitchell-Colquitt-Cook-Berrien-Seminole-Decatur-Grady-Thomas-
Brooks-Lowndes-Lanier-
Including the cities of Crossroads, Sunsweet, Lynn, Riverturn,
Fort Gaines, Benevolence, Walker, Moncrief, Hobby, Lawrenceville,
Hatcher, Donaldsonville A/P, Lockett Crossing, Sylvester Airport,
Cotton, Cairo, Ashburn, Waterloo, Pecan, Fitzgerald, Dixie,
Grooverville, Dillon, Turner City, Hoggard Mill, Dawson Municipal
A/P, Bellview, Dothan, Clarks Mill, Babcock, Worth, Douglasville,
Cooktown, Dill, Queensland, Colquitt, Shivers Mill, Isabella,
Boykin, Capel, Georgetown, Seminole State Park, Asbury, Nankin,
Doverel, Browns Crossroads, Graceville, Albany, Greggs,
Centerville, Morgan, Fort Rucker, Dickey, Simsville, Mayhaw,
Metcalf, Commissary Hill, Bagby State Park, Valdosta, Early Co
A/P, Cuba, Williamsburg, Nashville, Pretoria, Southwest Ga
Regional A/P, Edison, Gammage, Brooks Co A/P, Moultrie,
Branchville, Palmyra, Westwood, Union, Milford, Fitzgerald
Municipal A/P, Daleville, Camilla, Abba, Laconte, Moores
Crossroads, Coles, Alfords, Blakely, Sneads, Lakeland, Ricks
Place, Tifton, Quitman, Sylvester, Leesburg, Blackwell Field A/P,
Wire Bridge, Elmodel Wma, Mitchell Co A/P, Ausmac, Springvale
Station, Red Store Crossroads, Fairchild, Donalsonville, Ashton,
Ewell, Bannockburn, Ashford, Herod, Iveys Mill, Mabson,
Browntown, Valdosta Regional Airport, Blackwood, Richter
Crossroads, Davis Park, Yeomans, Gordy, Cordrays Mill, Bowens
Mill, Teeterville, Days Crossroads, Graves, Chula, Harding,
Elpino, Abbeville Municipal A/P, Cook Co A/P, Empress,
Irwinville, Moultrie Municipal A/P, Dawson, Barneyville, Red
Rock, Pasco, Screamer, Blue Springs, Ocilla, Jones Crossing,
Abbeville, Pine Park, Enterprise, Peterson Hill, West Bainbridge,
Hanover, Beachton, Cuthbert, East Albany, Cottle, Pelham,
Marianna, Beamon, Newton, Bainbridge, Pine Valley, Hawkinstown,
Springvale, Arlington, Thomasville, Ozark, Decatur Co A/P,
Cottonwood, Adel, Steinham Store, Forrester, Massee, Grady Co
A/P, Courthouse, Berrien Co A/P, Headland, Little Hope, Weber,
Malone, Headland Municipal A/P, and Spence Airport
1045 AM EST Wed Dec 11 2024 /945 AM CST Wed Dec 11 2024/

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS 
AFTERNOON...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Portions of southeast Alabama, Panhandle Florida, and 
  south central and southwest Georgia.

* WHEN...Until 4 PM EST /3 PM CST/ this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

FLZ108-112-114-115-112100-
/O.CON.KTAE.WI.Y.0015.000000T0000Z-241211T2100Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of Santa Rosa Beach, Portland, Lynn Haven,
Saint Joe Beach, Sandestin, Turquoise Beach, Overstreet, Panama
City, Apalachicola Airport, Magnolia Beach, Bunker, Freeport,
Cairo, High Bluff, Odena, Creels, Hays Place, Apalachicola, Oak
Grove, Southport, Beacon Hill, Callaway, Bay City, Vicksburg,
Port St. Joe, Point Washington, White City, and Tilton
1045 AM EST Wed Dec 11 2024 /945 AM CST Wed Dec 11 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS 
AFTERNOON...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph.

* WHERE...Coastal Bay, Coastal Franklin, Coastal Gulf, and South 
  Walton Counties.

* WHEN...Until 4 PM EST /3 PM CST/ this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$
312 
WWUS72 KTAE 111903
NPWTAE

URGENT - WEATHER MESSAGE
National Weather Service Tallahassee FL
203 PM EST Wed Dec 11 2024

FLZ108-112-114-115-121300-
/O.NEW.KTAE.FR.Y.0005.241212T0800Z-241212T1300Z/
/O.CON.KTAE.WI.Y.0015.000000T0000Z-241211T2100Z/
South Walton-Coastal Bay-Coastal Gulf-Coastal Franklin-
Including the cities of Santa Rosa Beach, Portland, Lynn Haven,
Saint Joe Beach, Sandestin, Turquoise Beach, Overstreet, Panama
City, Apalachicola Airport, Magnolia Beach, Bunker, Freeport,
Cairo, High Bluff, Odena, Creels, Hays Place, Apalachicola, Oak
Grove, Southport, Beacon Hill, Callaway, Bay City, Vicksburg,
Port St. Joe, Point Washington, White City, and Tilton
203 PM EST Wed Dec 11 2024 /103 PM CST Wed Dec 11 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS 
AFTERNOON...
...FROST ADVISORY IN EFFECT FROM 3 AM EST /2 AM CST/ TO 8 AM EST /7 
AM CST/ THURSDAY...

* WHAT...For the Wind Advisory, northwest winds 20 to 25 mph with 
  gusts up to 40 mph. For the Frost Advisory, temperatures as low as 
  34 will result in frost formation, except along the immediate 
  coast where winds will remain elevated.

* WHERE...Coastal Bay, Coastal Franklin, Coastal Gulf, and South 
  Walton Counties.

* WHEN...For the Wind Advisory, until 4 PM EST /3 PM CST/ this 
  afternoon. For the Frost Advisory, from 3 AM EST /2 AM CST/ to 8 
  AM EST /7 AM CST/ Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Frost could harm sensitive outdoor vegetation. Sensitive outdoor 
  plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

Take steps now to protect tender plants from the cold.

&&

$$

ALZ066-067-069-FLZ011-GAZ120>131-142>148-155>161-112100-
/O.CON.KTAE.WI.Y.0015.000000T0000Z-241211T2100Z/
Dale-Henry-Houston-Jackson-Quitman-Clay-Randolph-Calhoun-Terrell-
Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin-Early-Miller-Baker-
Mitchell-Colquitt-Cook-Berrien-Seminole-Decatur-Grady-Thomas-
Brooks-Lowndes-Lanier-
Including the cities of Crossroads, Sunsweet, Lynn, Riverturn,
Fort Gaines, Benevolence, Walker, Moncrief, Hobby, Lawrenceville,
Hatcher, Donaldsonville A/P, Lockett Crossing, Sylvester Airport,
Cotton, Cairo, Ashburn, Waterloo, Pecan, Fitzgerald, Dixie,
Grooverville, Dillon, Turner City, Hoggard Mill, Dawson Municipal
A/P, Bellview, Dothan, Clarks Mill, Babcock, Worth, Douglasville,
Cooktown, Dill, Queensland, Colquitt, Shivers Mill, Isabella,
Boykin, Capel, Georgetown, Seminole State Park, Asbury, Nankin,
Doverel, Browns Crossroads, Graceville, Albany, Greggs,
Centerville, Morgan, Fort Rucker, Dickey, Simsville, Mayhaw,
Metcalf, Commissary Hill, Bagby State Park, Valdosta, Early Co
A/P, Cuba, Williamsburg, Nashville, Pretoria, Southwest Ga
Regional A/P, Edison, Gammage, Brooks Co A/P, Moultrie,
Branchville, Palmyra, Westwood, Union, Milford, Fitzgerald
Municipal A/P, Daleville, Camilla, Abba, Laconte, Moores
Crossroads, Coles, Alfords, Blakely, Sneads, Lakeland, Ricks
Place, Tifton, Quitman, Sylvester, Leesburg, Blackwell Field A/P,
Wire Bridge, Elmodel Wma, Mitchell Co A/P, Ausmac, Springvale
Station, Red Store Crossroads, Fairchild, Donalsonville, Ashton,
Ewell, Bannockburn, Ashford, Herod, Iveys Mill, Mabson,
Browntown, Valdosta Regional Airport, Blackwood, Richter
Crossroads, Davis Park, Yeomans, Gordy, Cordrays Mill, Bowens
Mill, Teeterville, Days Crossroads, Graves, Chula, Harding,
Elpino, Abbeville Municipal A/P, Cook Co A/P, Empress,
Irwinville, Moultrie Municipal A/P, Dawson, Barneyville, Red
Rock, Pasco, Screamer, Blue Springs, Ocilla, Jones Crossing,
Abbeville, Pine Park, Enterprise, Peterson Hill, West Bainbridge,
Hanover, Beachton, Cuthbert, East Albany, Cottle, Pelham,
Marianna, Beamon, Newton, Bainbridge, Pine Valley, Hawkinstown,
Springvale, Arlington, Thomasville, Ozark, Decatur Co A/P,
Cottonwood, Adel, Steinham Store, Forrester, Massee, Grady Co
A/P, Courthouse, Berrien Co A/P, Headland, Little Hope, Weber,
Malone, Headland Municipal A/P, and Spence Airport
203 PM EST Wed Dec 11 2024 /103 PM CST Wed Dec 11 2024/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS 
AFTERNOON...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph. 

* WHERE...Portions of southeast Alabama, Panhandle Florida, and 
  south central and southwest Georgia.

* WHEN...Until 4 PM EST /3 PM CST/ this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this wind advisory went out at Dec 10, 12:00 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Dec 10, 12:00 PM CST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
100 PM EST Tue Dec 10 2024

...New AVIATION...

.UPDATE...
Issued at 1018 AM EST Tue Dec 10 2024

The previous forecast is pretty much on track. Some breaks in the
clouds across FL and into SW Georgia could indicate increasing
instability in the area. Additionally, the low level jet may be a
bit stronger than anticipated later today. These factors could
combine to lead to a slightly higher severe threat than previously
thought. The primary threats appear to be damaging winds, locally
heavy rainfall, and a few tornadoes possible. The best time period
for severe weather appears to be later this afternoon into the
overnight hours.

&&

.NEAR TERM...
(Today and tonight)
Issued at 238 AM EST Tue Dec 10 2024

A large upper trough will swing down to the Southeastern US today
serving as a kicker system atop a stagnant frontal boundary
resulting in heavy rain and some severe threat for the tri-state
area today. The upper trough is forecast to continue deepening as
it swings toward the area with renewed forcing over the
aforementioned frontal boundary resulting in multiple broken bands
of convection expected to train over our FL Panhandle, SE AL, and
adjacent SW GA counties. Most of the convection should remain
confined over our SE AL counties for the majority of tomorrow
through the late afternoon before the arrival of the upper trough
with convection gradually trekking east through the overnight
hours. With the convection training for an extended period of
time, a marginal risk (1/4) for excessive rainfall has been issued
by the Weather Prediction Center (WPC) covering nearly the
entirety of the forecast area with the exception of the
easternmost FL Big Bend. For specific amounts, see the hydro
discussion below.

Regarding the severe threat, deep layer shear increases markedly to
around 60kts as the upper trough takes on a neutral tilt as it
deepens over the area. Additionally, we do see an increase with low-
level shear increasing to around 30-40 kts as low-level mass
response appears to have improved with the hi-res guidance
compared to last nights forecast. However, the main limiting
factor will be somewhat warmer mid-level temperatures which may
serve to limit buoyancy as a result of persistent cloud cover.
Regardless, an ample kinematic environment exists tomorrow which
may result in a few damaging wind gusts and perhaps a couple
tornadoes with any storm that is able to mature. Convection
appears to become more robust going into the overnight hours
tonight as the better forcing arrives to the area. A marginal risk
(1/5) has been issued by the Storm Prediction Center (SPC)
covering the majority of the forecast area, excluding the
easternmost FL Big Bend.

&&

.SHORT TERM...
(Wednesday through Thursday night)
Issued at 238 AM EST Tue Dec 10 2024

Widespread rain and embedded thunderstorms will be ongoing during
daybreak Wednesday as a strong cold front approaches. The severe
risk that was present in the early morning hours of Wednesday will
continue until the mid-morning frontal passage across the forecast
area. Temperatures are not expected to warm much, if at all,
beyond their morning values as steady advection of cold air behind
the front occurs. Expect very breezy conditions after the frontal
passage as 15 to 20 mph winds along with gusts to around 30 mph
develop for the afternoon hours.

Surface high pressure fills into the region behind the front with
clear skies and lighter winds expected for the overnight hours
into Thursday morning. A chilly night is expected with widespread
lows around freezing except along the coast where they'll be in
the mid 30s. Held off from going lower than our current forecast
temperatures given the position of the surface high and the
likelihood of light winds remaining in place overnight that would
prevent the most ideal radiational cooling pattern. The chilly
conditions continue into Thursday with high temperatures
struggling to climb into the mid/upper 50s under mostly sunny
skies.

&&

.LONG TERM...
(Friday through Monday)
Issued at 238 AM EST Tue Dec 10 2024

A fairly progressive upper level pattern remains in place through
the weekend and the sensible weather pattern will see
temperatures warm as surface high pressure moves off east into the
Atlantic. Given no significant low-level moisture return in the
period, rain chances remain fairly low, but we could squeeze out a
few showers from the progressive pattern over the weekend, but
the greater chances for now appear to remain further off to our
north and west. High temperatures should be back in the upper 60s
and low 70s by Saturday and remain that way into early next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1246 PM EST Tue Dec 10 2024

Mainly MVFR conds are ongoing this aftn with thick clouds
areawide outside of VLD amidst S winds ~10-12 kts. Convection may
impact DHN/ECP the next few hrs, followed by renewed development
after 0Z. Used the HREF/HRRR to time the onset of SHRA/VCTS, but
low confidence in thunder prompts PROB30 groups for -TSRA attm. It
appears 10-15Z is the window for best storm coverage as a sharp
front moves W to E. Expect IFR/LIFR conds with this activity and
gusty winds W/NW winds following FroPa by tmrw morning.

&&

.MARINE...
Issued at 238 AM EST Tue Dec 10 2024

Southerly winds ahead of a cold front will persist through
this afternoon increasing to advisory-level late tonight. Showers
and a few thunderstorms are likely ahead of the front. Behind the
front on Wednesday, winds will quickly shift out of the north to
northwest with gale force gusts possible over the western waters.
Winds over the eastern waters will likely be advisory level, but
can't rule out some gale force gusts. Seas will build to 6 to 9
feet over the waters. Winds and seas will subside below gale
conditions quickly Wednesday evening but borderline
advisory/cautionary winds will continue through the remainder of
the week and into the early part of the weekend.

&&

.FIRE WEATHER...
Issued at 238 AM EST Tue Dec 10 2024

Multiple rounds of wetting rain is expected today through
tomorrow morning across the tri state area with showers and
thunderstorms likely. Following these storms, a cold front will
swing through the area clocking winds to northwesterly ushering in
dry cold air. Transport winds out of the northwest will increase to
25-30mph yielding high dispersions Wednesday afternoon.

&&

.HYDROLOGY...
Issued at 238 AM EST Tue Dec 10 2024

Locally heavy rainfall still remains possible through Wednesday
as a cold front slowly approaches the area before getting a larger
push out of the area Wednesday. Additional widespread rainfall
totals of 1 to 3 inches are expected along and west of the
Apalachicola and Flint Rivers. The reasonable worst case event-
total rainfall (10% chance of exceeding) is about 4 - 6 inches in
these areas when including Monday night's rainfall. Rainfall
totals drop off quickly to the south and east. Flash flooding is
possible as flash flood guidance is about 2.5 to 3.5 inches in one
hour or 3 to 4.5 inches within 3 hours. Overnight hi-res guidance
has shifted slightly north and west overnight and now The Weather
Prediction Center counties has moved the slight (level 2 of 4)
risk just north of our southeast Alabama and southwest Georgia
counties and replaced them with a marginal risk (level 1 of 4)
for excessive rainfall.

This rainfall will cause some rises on area rivers, such as the
Pea, Choctawhatchee, Kinchafoonee, and Muckalee; but NAEFS
guidance is in agreement that the rivers should remain at or below
action stage. This is due to the rather dry antecedent conditions
leading to low river levels. The HEFS is a bit more bullish with
showing some possibility of minor flooding along these rivers.
However, this incorporates the rainfall totals that are higher
than our current reasonable worst case scenario.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   75  62  66  33 /  10  70  90   0
Panama City   75  59  61  37 /  40  90  90   0
Dothan        75  54  56  33 /  70  90  70   0
Albany        75  59  61  32 /  40  90  90   0
Valdosta      79  65  68  33 /   0  40  90   0
Cross City    77  66  70  32 /   0  30  60   0
Apalachicola  73  63  67  38 /  20  70  70   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Thursday afternoon for FLZ108-112-
     114-115.

GA...None.
AL...None.
GM...Small Craft Advisory from 7 AM Wednesday to 3 AM EST Thursday
     for GMZ730-755-765-775.

     Gale Watch from late tonight through Wednesday afternoon for
     GMZ750-752-770-772.

&&

UPDATE...Merrifield
NEAR TERM...Worster
SHORT TERM...Dobbs
LONG TERM....Dobbs
AVIATION...IG3
MARINE...Dobbs
FIRE WEATHER...Worster
HYDROLOGY...Young

In the hours before

Special weather statement, Dec 10, 12:28 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1228 PM CST Tue Dec 10 2024

ALZ065-101915-
Coffee AL-
1228 PM CST Tue Dec 10 2024

...GUSTY SHOWERS WILL IMPACT NORTHWESTERN COFFEE COUNTY THROUGH 115
PM CST...

At 1227 PM CST, Doppler radar was tracking gusty showers near Elba,
moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elba, Lee, Chestnut Grove, Curtis, Carl Folsom A/p, Victoria, Danleys
Crossroads, Lowry Mill, Wilkinstown, Zoar, Camp Humming Hills, Wise
Mill, Arcus, Bluff Spring, Jack, and Pine Level.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3146 8620 3162 8605 3162 8591 3155 8590
      3146 8598 3135 8613 3134 8620
TIME...MOT...LOC 1827Z 223DEG 27KT 3140 8615

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

97-OLIVER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 2:23 AM CSTSmall Craft AdvisoryTAE60 hr
Dec 10, 1:52 PM CSTGale WarningTAE27 hr
Dec 10, 12:28 PM CSTSpecial Weather StatementTAECoffee47 min
Dec 10, 3:14 PM CSTSpecial Weather StatementTAECoffee46 min
Dec 10, 3:54 PM CSTSpecial Weather StatementTAEDale21 min
Dec 10, 5:07 PM CSTSpecial Weather StatementTAECoffee, Dale53 min

Nearby

Wind Advisories in Georgia, 2024Wind Advisories in Florida, 2024Wind Advisories in Alabama, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.